I have been on dilantin for about 20 years for partial seziures. It has worked well. But for the last few months when I drink alchol which I know you are not suppose to, I have been having this episodes where my toes curl up and my lips wont move etc. I am thinking of course it is the alchol, but could these be seizures again after all these years. I only drink occasionally but everytime that I do this happens. i can talk my self out of it, but my husband can tell when this happens to me. It is so weird. It just started happening.
From the page if you click on the Dilantin link. What should I avoid while taking Dilantin? Avoid drinking alcohol. It can increase some of the side effects of Dilantin, and can also increase your risk of seizure. Avoid taking antacids at the same time you take Dilantin. Antacids can make it harder for your body to absorb the medication. Dilantin can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Brush and floss your teeth regularly to avoid gum disease that may be caused by taking Dilantin. Looks like you need to stay away from the booze. Good luck to you.
If you are taking Dilantin to prevent seizures, keep taking the medication even if you feel fine. You may have an increase in seizures if you stop taking Dilantin. Follow your doctors instructions.
Do not change your dose of Dilantin without your doctors advice. Tell your doctor if the medication does not seem to work as well in treating your condition.
Also, the side effects - which someone already stated about drinking with the pill. I definatly would stay away from that...
You don't want to have full facial peralsis (sp?) from having a couple of drinks yah know??
- Dilantin Information for Consumers
- Dilantin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dilantin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Sep 2009 • 1 answer
Posted 1 Jan 2010 • 4 answers
Posted 15 Aug 2011 • 3 answers
Posted 6 Feb 2015 • 1 answer
Posted 11 Jun 2015 • 1 answer